Thunderstorm Wind, Nolan
- When
- July 28, 5:06 PM CST
- Where
- Nolan County, 4.52 mi SW of Shaufler
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.350, -100.530
Strong to severe storms formed along Interstate 20. One of these storms resulted in a damaging thunderstorm wind gust at a West Texas Mesonet site located southwest of Sweetwater.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Strong to severe storms formed along Interstate 20. One of these storms resulted in a damaging thunderstorm wind gust at a West Texas Mesonet site located southwest of Sweetwater.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 28, 2:52 PM CST, 2 hours 14 minutes earlier.
Area Forecast Discussion National Weather Service SAN ANGELO TX 352 PM CDT THU JUL 28 2016 .SHORT TERM... (Tonight and Friday) Showers and thunderstorms this afternoon will dissipate after sunset, and then the remainder of the short term forecast will be dry, with temperatures continuing above seasonal normals. Lows tonight will range from around 70 to the mid 70s. Highs tomorrow will be mainly in the 95 to 100 range. .LONG TERM... (Friday night through Thursday) Center of the upper ridge over the 4 corners region will expand eastward into Texas and Oklahoma this weekend and next week. While, one or two isolated showers or thunderstorms might be possible Saturday, mainly over the northern Big Country, potential is too remote to include in the forecast. Highs will be in the upper 90s Saturday and upper 90s to 101 Sunday into Thursday. Lows will be mainly in the mid 70s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 74 97 75 98 / 10 10 5 5 San Angelo 73 98 74 98 / 10 10 5 5 Junction 73 95 73 96 / 10 10 5 10 && .SJT Watches/Warnings/Advisories... None. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT THU JUL 28 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 241 PM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT THU JUL 28 2016
TXZ114-282200-
SHACKELFORD TX-
412 PM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SHACKELFORD COUNTY UNTIL 500 PM
CDT...
AT 410 PM CDT...STRONG THUNDERSTORM WAS LOCATED NEAR ALBANY...
MOVING SOUTH AT 10 MPH. OTHER STRONG STORMS WERE OVER CENTRAL AND
NORTHEAST SHACKELFORD COUNTY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ALBANY AROUND 415 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MCCARTY LAKE AND US-
180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3258 9910 3256 9955 3288 9950 3290 9933
3296 9911 3295 9910
TIME...MOT...LOC 2110Z 350DEG 7KT 3274 9936SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 541 PM CDT THU JUL 28 2016 TXZ113-114-127-128-282330- JONES TX-CALLAHAN TX-TAYLOR TX-SHACKELFORD TX- 541 PM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLAHAN... NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES COUNTIES UNTIL 630 PM CDT... AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HAMBY...OR NEAR ABILENE...MOVING SOUTHWEST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ABILENE AROUND 545 PM CDT. POTOSI AROUND 610 PM CDT. DYESS AFB AROUND 615 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE IMPACT...LAKE FORT PHANTOM HILL...HODGES...KIRBY LAKE...TRUBY AND STITH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3275 9988 3255 9952 3219 9966 3254 10006 TIME...MOT...LOC 2240Z 025DEG 17KT 3253 9966
The San Angelo radar (KSJT), 109 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650125.